TNF inhibitor induced alopecia: an unusual form of psoriasiform alopecia that breaks the Renbök mold
- Author(s): Craddock, Lauren N;
- Cooley, David M;
- Endo, Justin O;
- Longley, B. Jack;
- Caldera, Freddy
- et al.
Published Web Locationhttps://doi.org/10.5070/D3233034290
TNF-α-inhibitors are known to induce skin adverseeffects including psoriasis and alopecia areata. Here, wedescribe a unique pattern of hair loss that has psoriaticand alopecia areata-like features. Diagnosis requiresclinical-pathologic correlation and is supportedby increased catagen/telogen hairs, psoriasiformepidermal hyperplasia, perifollicular lymphocyticinfiltrate, and the presence of eosinophils and plasmacells. Although there are no treatment consensusguidelines, management options include stoppingtherapy, switching to a different TNF-α inhibitor orustekinumab (in severe cases), or continuing TNF-αinhibitor therapy with addition of topical, intralesional,or systemic immunosuppressants.